DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



[Episodes of depression with attempted suicide after taking valsartan with hydrochlorothiazide]

Author(s): Ullrich H, Passenberg P, Agelink MW

Affiliation(s): Klinik fur Psychiatrie, Psychotherapie und Psychosomatik, Evangelische Kliniken Gelsenkirchen, Germany. heiko.ullrich@ruhr-uni-bochum.de

Publication date & source: 2003-11-28, Dtsch Med Wochenschr., 128(48):2534-6.

Publication type: Case Reports

HISTORY AND CLINICAL FINDINGS: A 43-year-old woman was admitted after a suicide attempt with 1.5 g atenolol. Physical and neurological examination showed no abnormality, but psychiatric examination revealed symptoms of a major depression. Four weeks prior to admission a valsartan-hydrochlorothiazide combination had been added to the antihypertensive medication. INVESTIGATIONS: Laboratory tests, electrocardiography, chest-x-ray, electroencephalography and cranial computerised tomography showed no abnormality. DIAGNOSIS AND COURSE: The depressive disorder resolved within ten days after discontinuation of valsartan and hydrochlorothiazide without specific treatment. Blood pressure was normal under treatment with metoprolol. CONCLUSION: Depressive drug reactions can produce a substantial morbidity. This case of a drug induced affective disorder should heighten the awareness of unusual reactions to valsartan-hydrochlorothiazide therapy.

Page last updated: 2006-01-31

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017